CSN Login
Members Online: 21

Anybody have trouble with eyes watering?

sweetvickid's picture
sweetvickid
Posts: 446
Joined: Nov 2009

Anybody have trouble with eyes watering? Haven't called the Dr. cuz I go in next wednesday and will tell them then.

Sher43009's picture
Sher43009
Posts: 601
Joined: Nov 2009

Yes, my eyes watered and were crusted in the mornings. My oncol. suggested I use Natural Tears because believe it or not watery eyes is a sign of dry eye. It did help me.

chenheart's picture
chenheart
Posts: 5182
Joined: Apr 2003

Watering eyes plagued me horribly during treatment! I wanted to look somewhat feminine during chemo, so I would wear eye make-up. The effect only made me look like a really scary, older than dirt punk rocker. Visualize black mascara running down my face and "melted" eyeliner ringing my eyes like a racc.oon~not a pretty sight. Perhaps it did take the focus off of my port though! :-)

I think ( though I am not sure) that it is a chemo-related side effect, though it also might be because we have lost our lashes, and it is "nature's" way of keeping our eyes flushed. I don't really know, obviously. But, irritating as it is, it is another indiginity that will stop...I just can't tell you exactly when! I also used Natural Tears, they were soothing, even with the watery eyes.

Hugs,
Chen♥

Rague
Posts: 3303
Joined: Aug 2009

My eyes 'ran' continually while I was on A/C. Dr. suggested OTC moisturing eye drops which helped a lot but had to use them more often than the bottle said to but Dr said it was
OK to do. My nose also poured, like a spigot turned on. Those little nasal spritzer with saline in them worked fairly good to help.

Now on Taxol, no runny eyes but nose still turns itself on occassionally but as much flow or for as long a time. the temperature has a lot to do with it now apparently as is usually only when it's below 10F (which unfortunately we've had a lot of recently).

Skeezie's picture
Skeezie
Posts: 583
Joined: Aug 2009

are also a side effect of Taxtotere. I was lucky and didn't have any. But also your nose can by runny too. Your onc or others on this board can tell you what might help.

Hugs, Judy :-)

RE's picture
RE
Posts: 4606
Joined: Feb 2004

I too used Natural Tears to help with the watery eye problem, it lasted for a while after chemo as well.

RE

Lynda53's picture
Lynda53
Posts: 210
Joined: Oct 2009

also just lost the eyelashes,and wear contacts. I do use a tear moisturizer
and just started back on taxotere Thursday (yeah)and have a creepy cold a week+
peace

Lynda53's picture
Lynda53
Posts: 210
Joined: Oct 2009

also just lost the eyelashes,and wear contacts. I do use a tear moisturizer
and just started back on taxotere Thursday(yeah)and have a creepy cold a week+
peace

Lynda53's picture
Lynda53
Posts: 210
Joined: Oct 2009

Peace

Kathy09's picture
Kathy09
Posts: 99
Joined: Jun 2009

I had mt last Taxotere treatment Oct 17th, my eyes are still bad, It probably started the end of August with problems. It is making me crazy......I have no clue when it will stop I do want to say my eyelashes are just barely coming in now.

mizcaldwell's picture
mizcaldwell
Posts: 143
Joined: Oct 2009

My left eye drips a lot - and both eyes burn a lot. My nose also runs like a faucet! I have found taking the generic Zyrtec helps with my dose - but it doesn't do too much for my eyes. I
will try the eye drops to see if that helps. You know, I also get funny little twitches around both eyes - kind of like my eyelids are protesting all of this! I still have my eyelashes - so I don't think the running has to do with the lack of eye lashes. . .at least not in my case!

Lori

Marlene_K's picture
Marlene_K
Posts: 508
Joined: Jul 2009

I get those eye twitches too! I planned on telling my oncologist about this next time I see him, but he just seems to shrug everything off. Anytime I question something I'm feeling, he just kinda smirks and shakes his head in agreement. Thank God for this board where we can get real answers.

I was glad to see I'm not alone, Lori :)

I also get the watery eyes but haven't done anything about it... just ride it out. It doesn't do it all the time. I guess just a few days following a treatment. My eyesight, however, is near shot! That's ok... the less vivid I can see my reflection in the mirror, the better off I am! ;)

e_hope's picture
e_hope
Posts: 371
Joined: Sep 2009

I had that issue.. but only after I lost all my eyelashes... Made it real fun some days to put my fake lashes on

Mikes Sunshine's picture
Mikes Sunshine
Posts: 129
Joined: Jan 2009

I had the same issue while on A/C. It lasted a while after chemo was finished but cleared up quickly. I did get one case of conjuctivitis (sp) while on chemo. Never had before or since. Good Luck, Nancu

Mikes Sunshine's picture
Mikes Sunshine
Posts: 129
Joined: Jan 2009

Can't even spell my own name, Nancy

TLynn0102
Posts: 86
Joined: Dec 2009

Ditto here for me. Both of mine watered for several weeks. The Doc sent me to the eye doctor because he could not figure it out after trying several different drops on me. It was fall and we thought I was having allergies. Long story short, my tear ducts were clogged, side effect from the chemo. He unplugged them and put me on an eye drop called Systane Ultra and it worked fantastic! I still use them today when I experience dry eye. You can find them at the pharmacy or at WalMart, they are over the counter drops. It will comfort you to know that this goes away once you are done with chemo.
Tracey

Kat11's picture
Kat11
Posts: 1931
Joined: May 2009

I am done with chemo since Novenber and my eyes still water when I am outside and if there is any kind of wind. I am hoping if my eye lashes ever come back that this will stop.

pinkkari09's picture
pinkkari09
Posts: 878
Joined: Sep 2009

Hello, my eyes water severe....going to onc. on thursday, telling her then, my hearing is really going downhill too....I've had 4 a/c and 9 of 12 taxol.
Kari

TLynn0102
Posts: 86
Joined: Dec 2009

I did not have so much of an issue with my hearing, my ears felt a little stuffy but I noticed that my eyesight went downhill, need to wear glasses now. Anyone else have this problem? They tell me it will come back eventually, thinking due to my age I am now stuck with the glasses. :-)

contrail's picture
contrail
Posts: 129
Joined: Sep 2009

My eyes started watering after I completed the Taxol Therapy. I went to my eye doctor and he tried two different eye drops. Neither one worked, so he sent me to a specialist, who informed me the Taxol had created scar tissue in my tear ducts. Thus the watery eyes. He performed a surgery to put stints in the tear ducts to help keep them open. They were taken out after 3 months. I'm still having trouble with one eye (although not nearly as bad). I see the specialist again next week. We'll see what he says now. Connie

chiefsflower1's picture
chiefsflower1
Posts: 7
Joined: Oct 2009

I have had constant watery eyes and runny nose on chemo. For a short time, I also developed double vision. Sent for brain scan and eye scan. Nothing found out of the ordinary. My doctor did not want me driving when this occurred. It finally cleared itself upabout two months after my tumor markers started to go down. I also envy those of you who can wear false eyelashes. Never have mastered that trick.
Betty

Different Ballgame's picture
Different Ballgame
Posts: 870
Joined: Jan 2010

I keep learning and learning and learning on this site. My eyes are hurting - oompare it to eye strain, especially when I am on the computer. The letters on the screen become very faint, especially as the day becomes night.

I have not taken chemo but have finished 31 days of radiation.

I guess it's time to see the ophthalmologist. I'll make the appointment. I had been holding off due to the issues with the recurrence.

Lots of Hugs and Lots of Kisses,
Janelle

blondie45
Posts: 10
Joined: Feb 2010

I went and got pluncal plugs put in at my ophthalmologist (it took about a week to notice a difference) and I also took along Bion Tears (can by at Wal-Mart) and actually put the drops in about every 15 to 20 minutes during any of my infusions(Taxol/herceptin, and herceptin alone) and it helped tremendously most of the time. Hope this helps.

arkansasgirl's picture
arkansasgirl
Posts: 84
Joined: May 2009

Hi

I also have watering eyes. I took 6 treatments of chemo every 3 weeks and by the 3rd or 4th
treatment they started and still have not stopped. My onocologist said it was from chemo
and I went to eye doctor and he said it was dry eyes. I have never had dry eyes. When the
wind it my eyes or it's cold the tears flow. I get asked all the time why are you crying
and I say I'm not. I stop wearing eye make up due to it running down my face.
You know what more could you ask for no hair, no boobs, watering eyes!
I have a very rare breast cancer. Chemo and radiation has no effect. But I think the chemo
did help because I'M CANCER FREE RIGHT NOW. I had my pet scan last week.
This cancer won the 1st battle and I won the 2nd but the war is not over for I will not
give up.

God Bless you

ARKANSASGIRL

WJGardner_Dec2009
Posts: 50
Joined: Feb 2010

Yes my right eye is watery in the outside corner.

Wanda

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network